Jul 25, 2003
I was diagnosed 2 months ago and immediately began taking Viracept/Combivir/Bactrim. The initial GI side effects have faded but I do get a headache every afternoon. I eat well and only take meds at morning and bedtime. Also, most annoying is the itchy rash on my chest, neck and jawline. This is almost constant. Will benadryl help? Can you recommend a topical cream? Viral load is 500,000 and Tcells are 76. Also, I have experienced short term memory loss and lack of concentration. Thank you for your response. This site is a Godsend!
| Response from Dr. Henry
You should discuss with your HIV doc. Your HIV regimen sometimes has not done quite as well in the setting of a high viral load as others (such as a Sustiva or Kaletra based regimen) though most still do well. Rash often flares up partly as a result of improvement in the immune system. There are many causes for the rash (from drug reaction to folliculitis to fungal infections). For itching benadryl can help and is OK with your HIV meds. Making a specific diagnosis of the skin problem helps to treat more effectively (I often get a skin specialist to help). KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Blowjob From A Prostitute Scared To Death
- Dry Cough After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
- Erectile Dysfunction After Anal Sex Without Condom Does It Mean I Have HIV
- Painful Red Spots After Giving Handjob Worried I Have HIV
- Purple Spots After Oral Sex With No Protection Does It Mean I Have HIV
- Alphabetical List Of Sexually Transmitted Diseases
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.